DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/3206

Title: Mean first passage time approach to the problem of optimal barrier subdivision for Kramer's escape rate
Authors: Bekele, Mulugeta
Ananthakrishna, G.
Kumar, N.
Keywords: Kramer's escape rate
Activated processes
Reaction rates
Blow torch
Issue Date: Aug-1999
Publisher: Elsevier B.V.
Citation: Physica A: Statistical Mechanics and its Applications, 1999, Vol.270, p149-158
Abstract: We consider the effect of subdividing the potential barrier along the reaction coordinate on Kramer's escape rate for a model potential. Using the known supersymmetric potential approach, we show the existence of an optimal number of subdivisions that maximizes the rate. We cast the problem as a mean first passage time problem of a biased random walker and obtain equivalent results. We briefly summarize the results of our investigation on the increase in the escape rate by placing a blow-torch in the unstable part of one of the potential wells.
Description: Restricted Access.
URI: http://hdl.handle.net/2289/3206
ISSN: 0378-4371
Alternative Location: http://dx.doi.org/10.1016/S0378-4371(99)00138-7
Copyright: 1999 Elsevier B.V.
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
1999.PHYSICA-A.27.P149.pdfRestricted Access124.77 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace